MAUDE Adverse Event Report: KARL STORZ SE & CO. KG OPTICAL BIOPSY FORCEPS

KARL STORZ SE & CO. KG OPTICAL BIOPSY FORCEPS
Model Number 27072A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 05/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned, and we have been unable to obtain any further details about the event to determine a possible cause of the laceration.The picture of the instrument provided by the customer shows the jaws are intact, and the rivet/ hinge pin (approx.1mm in size) is missing.If the pin (rivet) came off of the forceps during the procedure, this would not be likely to cause injury to the patient and the pin would most likely be passed when urinating.Per the lot code provided, the instrument had been in use for over 8 years.The most likely cause of the damage is wear of use.
 
Event or Problem Description
Allegedly, a rivet holding the biopsy cup jaw fell out during a urological procedure in which the patient sustained a minor injury (laceration), requiring a catheter until the laceration could heal.

Brand Name
OPTICAL BIOPSY FORCEPS
Common Device Name
OPTICAL BIOPSY FORCEPS
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key7575514
Report Number9610617-2018-00040
Device Sequence Number13971538
Product Code OCZ
UDI-Device Identifier04048551079157
UDI-Public4048551079157
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K950434
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number27072A
Device Catalogue Number27072A
Device Lot NumberNZ
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2018
Initial Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR